Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 7, 2012Marion County, Schley County, Georgia

NWS Atlanta, GA issued this special weather statement at May 7, 2012, 7:20 PM EDT for Marion County, Schley County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2012, 7:20 PM EDT (23:20 UTC)
Expired
May 7, 2012, 7:45 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

Counties Marion County, GA, Schley County, GA

The radar

The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WWUS82 KFFC 072320
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT MON MAY 7 2012

GAZ091-092-072345-
720 PM EDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN SCHLEY AND
MARION COUNTIES UNTIL 745 PM EDT...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TAZEWELL...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SCHLEY AND MARION COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FIVE POINTS...TAZEWELL...CEDAR CREEK...
CONCORD...WALLS CROSSING...MURRAYS CROSSROADS...PUTNAM AND DOYLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3219 8442 3240 8458 3250 8443 3248 8441
      3241 8439 3243 8438 3243 8436 3238 8435
      3240 8433 3237 8432 3237 8426 3236 8425
      3230 8426
TIME...MOT...LOC 2321Z 323DEG 6KT 3239 8443

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 7, 3:50 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 7, 3:50 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT MON MAY 7 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

AREA OF SHOWERS THAT DEVELOPED OVER EASTERN GEORGIA HAS DEVELOPED
INTO A LINE BETWEEN ATL AND AHN...STRETCHING SOUTHWARD AND EAST OF
MCN. CLOUD COVERAGE HAS HELPED TO LIMIT INSTABILITY ACROSS THAT AREA
BUT WITH SOME BREAKS IN THE CLOUDS...HAVE STARTED TO SEE INCREASED
THUNDER. AS THIS AREA DRIFTS TOWARD THE EAST...THE WESTERN HALF OF
THE CWA SHOULD BECOME MORE ACTIVE EARLY THIS EVENING AND CAN ALREADY
SEE SOME CELLS DEVELOPING ACROSS THAT AREA. THE WESTERN HALF OF THE
CWA WOULD ALSO BE THE FOCUS FOR THE STRONGER STORMS AS SLIGHTLY
LESSER CLOUD COVERAGE HAS ALLOWED FOR GREATER DESTABILIZATION.

OVERNIGHT...THE FOCUS WILL SHIFT TO THE NORTHWEST AS A SHORTWAVE
MOVES INTO NORTHWEST GEORGIA. BEFORE THIS SHIFTS ACROSS THE
MOUNTAINS AND WASHES OUT THOUGH IT WILL HELP TO ENHANCE THE CHANCE
OF PRECIPITATION ACROSS THE NORTH TONIGHT. FRONT MOVES INTO
NORTHWEST GEORGIA ON TUESDAY AND THIS WILL HELP TO ONCE AGAIN KEEP
THE FOCUS OF ACTIVITY ACROSS NORTH GEORGIA. WITH DECENT
INSTABILITY...MU CAPE VALUES OF 2000 J/KG...BUT WEAK SHEAR /BOTH 0-1
AND 0-6KM/...MAIN THREAT WITH STORMS WOULD BE DAMAGING WIND AND
HAIL. CANT RULE OUT A FEW SEVERE STORMS ON TUESDAY...BUT AT THIS
POINT NOT EXPECTING A WIDESPREAD SEVERE EVENT. FRONT WILL WEAKEN
OVERNIGHT ON TUESDAY AS IT DRIFTS INTO CENTRAL GEORGIA SO HAVE
SHOWED TREND OF DECREASING POPS.

MAX TEMPS ON TUESDAY ARE ON THE LOWER SIDE OF GUIDANCE DUE TO
EXPECTED CLOUD COVERAGE...OTHERWISE TEMPS ARE CLOSE TO GUIDANCE.

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LATEST ROUND OF EXTENDED RANGE GUIDANCE INDICATES CONTINUED GOOD
AGREEMENT IN TIMING OF NEXT FRONTAL SYSTEM WITH THE GFS JUST
SLIGHTLY FASTER ALTHOUGH WX EFFECTS ARE NEGLIGIBLE. CONTINUED
THUNDERSTORM CHANCES INTO WEDNESDAY ALTHOUGH INSTABILITY AXIS RACES
EAST AHEAD OF FRONT AND OVERALL INSTABILITY LOOKS LESS THAN THAT
ON TUESDAY. CONTINUED LIMITED SHEAR PROFILE AND EXPECTED MAINLY
HAIL AND ISOLATED WIND THREAT.

HIGH PRESSURE AND A DRY FORECAST LOOK TO BE ON TAP BEHIND THE
FRONT THURSDAY THROUGH SATURDAY. THOUGH...BOTH GFS AD ECMWF SHOW
SOME INCREASE IN DEEPER MOISTURE SATURDAY NIGHT INTO SUNDAY AS A
WEAK LOW PRESSURE SYSTEM LIFTS NORTHEAST FROM THE GULF AND A COLD
FRONT DRIFTS SOUTHWARD FROM THE OH/TN VALLEY REGION. WILL KEEP
SATURDAY NIGHT DRY FOR NOW...BUT HAVE INTRODUCED SLIGHT CHANCE
POPS FOR MUCH OF THE AREA SUNDAY WITH THESE FEATURES POSSIBLY
BEGINNING TO AFFECT THE STATE.

COOLER BEHIND THE FRONT WITH MODELS ADVERTISING TEMPS BACK TO
MORE NORMAL LEVELS.

DEESE

&&

49

.AVIATION...
18Z UPDATE...
SHRA CURRENTLY AFFECTING MAJORITY OF TAF SITES /NOT CSG/ AND TREND
SHOULD CONTINUE THROUGH THIS AFTERNOON. MOSTLY SHOWERS BUT COULD
SEE ISOLATED TO SCATTERED TSRA THROUGH 02Z TIME FRAME. LATE THIS
AFTERNOON EXPECT BEST CHANCES OF CONVECTION TO SHIFT FROM EASTERN
TO WESTERN TAF SITES. SHRA/TSRA SHOULD DECREASE IN COVERAGE
OVERNIGHT...HOWEVER SOME LINGERING SHOWERS WILL STILL BE POSSIBLE.
EXPECT COVERAGE TO INCREASE AGAIN ON TUESDAY. IFR TO LOW MVFR CIGS
BY MORNING. ALTHOUGH WINDS ARE EASTERLY OVERALL...WITH LOCALIZED
EFFECTS FROM TSRA...VRB CAN BE EXPECTED AROUND TSRA.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON WIND...CIGS AND TSRA. HIGH CONFIDENCE ON
SHRA.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  79  63  83 /  30  60  50  60
ATLANTA         64  80  65  81 /  40  60  50  60
BLAIRSVILLE     61  75  59  74 /  60  60  60  70
CARTERSVILLE    64  80  60  79 /  50  60  50  70
COLUMBUS        66  86  67  86 /  40  60  50  60
GAINESVILLE     62  77  62  80 /  50  60  60  70
MACON           62  84  64  87 /  20  50  50  60
ROME            64  82  61  79 /  60  60  50  60
PEACHTREE CITY  62  81  62  81 /  40  60  50  60
VIDALIA         66  87  67  89 /  20  50  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FIEUX
LONG TERM....DEESE
AVIATION...FIEUX
Hazardous weather outlook, May 7, 6:05 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT MON MAY 7 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
605 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED AND ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE THIS EVENING.

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA
THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY SEVERE STORM WILL BE HAIL TO
THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH. WESTERN GEORGIA
WILL BE A LITTLE MORE LIKELY THAN OTHER AREAS TO SEE SEVERE STORMS
BUT AN ISOLATED SEVERE STORM CANNOT BE RULED OUT IN OTHER AREAS.
LOCALLY HEAVY RAIN MAY ALSO PRODUCE UP TO 2 INCHES IN ISOLATED
AREAS. ANY STORMS SHOULD BEGIN TO WEAKEN AFTER 10 PM.

.DISCUSSION...
INSTABILITY REMAINS FAIRLY HIGH EARLY THIS EVENING...IN SPITE OF
TEMPERATURES BEING A LITTLE COOLER THAN THIS TIME YESTERDAY. SURFACE
BASED CAPE VALUES RANGE FROM 800 TO 1500 ACROSS THE AREA WITH THE
HIGHER VALUES OVER WESTERN PARTS OF GEORGIA. VERTICAL WIND SHEAR
AGAIN IS VERY LOW SO ANY STORMS WILL BE GENERALLY DISORGANIZED AND
SLOW MOVING. DUE TO THE MODERATELY HIGH INSTABILITY...ONE OR TWO
STORMS COULD PULSE UP TO SEVERE LEVELS BEFORE WEAKENING...PRODUCING
A BRIEF PERIOD OF LARGE HAIL AND/OR DAMAGING WINDS. STORMS ARE
EXPECTED TO BE LESS INTENSE THAN LAST NIGHT AND MORE LIKELY TO
DISSIPATE EARLIER THIS EVENING COMPARED WITH LAST NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL PUSH THROUGH THE AREA THROUGH WEDNESDAY WITH
NUMEROUS SHOWERS AND THUNDERSTORMS PRECEDING ITS PASSAGE. ISOLATED
STRONG STORMS ARE EXPECTED TUESDAY AND ISOLATED SEVERE STORMS
WEDNESDAY WITH THE ACTUAL FRONTAL PASSAGE. HIGH PRESSURE WILL BUILD
IN BEHIND THE FRONT WITH DRIER CONDITIONS EXPECTED THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

SNELSON

In the hours before

Special weather statement, May 7, 4:53 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT MON MAY 7 2012

GAZ019-072145-
453 PM EDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FLOYD COUNTY UNTIL 545 PM EDT...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOSA...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FLOYD COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE COOSA...ROME...ARMUCHEE...PINSON AND SHANNON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3438 8533 3442 8522 3444 8510 3443 8509
      3442 8511 3440 8509 3440 8503 3439 8501
      3435 8501 3432 8503 3423 8503 3420 8533
      3434 8536
TIME...MOT...LOC 2053Z 259DEG 13KT 3431 8524
Special weather statement, May 7, 6:32 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT MON MAY 7 2012

GAZ005-007-012-072300-
632 PM EDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MURRAY...
GILMER AND GORDON COUNTIES UNTIL 700 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NICKELSVILLE...MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY...GILMER AND GORDON COUNTIES THROUGH 700 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE REDBUD...AUDUBON...
NICKELSVILLE...NORTH GEORGIA SPEEDWAY...CARTERS...CHATSWORTH...
RAMHURST...TAILS CREEK AND FORT MOUNTAIN STATE PARK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3465 8452 3451 8484 3462 8493 3464 8491
      3467 8494 3468 8491 3466 8490 3468 8489
      3469 8491 3469 8490 3482 8469
TIME...MOT...LOC 2232Z 238DEG 17KT 3463 8480
Special weather statement, May 7, 6:34 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT MON MAY 7 2012

GAZ081-072315-
634 PM EDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN CRAWFORD COUNTY
UNTIL 715 PM EDT...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROBERTA...MOVING EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CRAWFORD COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE MUSELLA...HORNS...ROBERTA...KNOXVILLE...FRIENDSHIP
AND SANDY POINT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3262 8407 3264 8406 3264 8407 3268 8411
      3267 8413 3268 8414 3279 8416 3283 8390
      3280 8387 3263 8386 3261 8388
TIME...MOT...LOC 2234Z 265DEG 4KT 3271 8404
Special weather statement, May 7, 7:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT MON MAY 7 2012

GAZ091-092-072345-
720 PM EDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN SCHLEY AND
MARION COUNTIES UNTIL 745 PM EDT...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TAZEWELL...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SCHLEY AND MARION COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FIVE POINTS...TAZEWELL...CEDAR CREEK...
CONCORD...WALLS CROSSING...MURRAYS CROSSROADS...PUTNAM AND DOYLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3219 8442 3240 8458 3250 8443 3248 8441
      3241 8439 3243 8438 3243 8436 3238 8435
      3240 8433 3237 8432 3237 8426 3236 8425
      3230 8426
TIME...MOT...LOC 2321Z 323DEG 6KT 3239 8443

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:02 PM EDTSevere Thunderstorm WarningFFCFannin, Union28 min
May 6, 8:05 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb40 min
May 6, 8:09 PM EDTSpecial Weather StatementFFCCoweta36 min
May 6, 8:17 PM EDTSpecial Weather StatementFFCMeriwether28 min
May 6, 8:22 PM EDTSpecial Weather StatementFFCFannin, Gilmer23 min
May 6, 8:24 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding51 min
May 6, 8:40 PM EDTSpecial Weather StatementFFCCarroll35 min
May 6, 8:41 PM EDTSpecial Weather StatementFFCMeriwether34 min
May 6, 8:42 PM EDTSpecial Weather StatementFFCFannin33 min
May 6, 8:54 PM EDTSpecial Weather StatementFFCCoweta36 min
May 6, 9:14 PM EDTSpecial Weather StatementFFCHeard31 min
May 6, 9:38 PM EDTSpecial Weather StatementFFCCarroll, Heard37 min
May 6, 9:53 PM EDTSevere Thunderstorm WarningFFCHeard, Troup37 min
May 7, 4:53 PM EDTSpecial Weather StatementFFCFloyd52 min
May 7, 6:32 PM EDTSpecial Weather StatementFFCMurray28 min
May 7, 6:34 PM EDTSpecial Weather StatementFFCCrawford41 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.